MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3:product analysis confirmed that there was no damage to the packaging.Visually, there was no damage in the device's construction that would have resulted in the reported event.Electrically, the resistance of the tube electrodes from end to end shall be less than 200 ohms, and the actual measurements were; red 23 ohms, red [w/white band] 16 ohms, blue 19 ohms, and blue [w/white band] 19 ohms.There were no shorts between circuits or intermittent behavior while manipulating the circuits.When viewed under magnification, there were no cracks in the electrode contacts.A review of the global complaint data showed no other complaints about this lot number.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by a health care professional that a patient had a presumptive diagnosis of cervical carcinoma for which a thyroidectomy was suggested, the endotracheal tube # 8 was used.At the time of placing the tube, the patient presents a mandibular retrocnatia, proceeded to intubation, the tube does not capture the red cord (right).The tube was removed until the electrodes are captured.At the time of performing the surgery, proceed to stimulate and in the part of the right cords there are no stimulation records.The left part is stimulated and it is verified that there was a response.There was no patient impact.The procedure was completed with the reported product(s) with no delay.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22383114
Report Number1045254-2025-01649
Device Sequence Number20608159
Product Code ETN
UDI-Device Identifier00643169782600
UDI-Public(01)00643169782600(17)230915(10)0218497235
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0218497235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0743-2022
Patient Sequence Number1
Patient Age60 YR
Patient SexMale